Alert archive / New Jersey / Special Weather Statements in 2013
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Aug 22, 2013, 1:39 PM EDT for Monmouth County, New Jersey. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2013, 1:39 PM EDT (17:39 UTC)
- Expired
- Aug 22, 2013, 3:00 PM EDT
- In force
- 81 min
- Issued by
- NWS Philadelphia/Mount Holly
County Monmouth County, NJ
The radar
The Philadelphia radar (KDIX), 58 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 5.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1014 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
961
WWUS81 KPHI 221739
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
139 PM EDT THU AUG 22 2013
NJZ013-014-221900-
EASTERN MONMOUTH NJ-WESTERN MONMOUTH NJ-
139 PM EDT THU AUG 22 2013
...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN MONMOUTH COUNTY...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF MONMOUTH COUNTY
AT 135 PM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY MOVING EAST AT
15 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STRONG
THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
LAT...LON 4027 7399 4032 7435 4040 7426 4043 7425
4046 7422 4047 7414 4042 7401 4044 7400
4048 7403 4048 7401 4046 7399 4045 7396
4032 7396
$$
NIERENBERGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 22, 11:23 AM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 22, 11:23 AM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1123 AM EDT THU AUG 22 2013 .SYNOPSIS... A COLD FRONT IN THE SAINT LAWRENCE RIVER VALLEY WILL MOVE SOUTHEAST TODAY AND CROSS THE AREA DURING THE FIRST HALF OF THE DAY ON FRIDAY. A LARGE AREA OF HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE NORTHWEST AND SLIDE OVER OUR AREA ON THE WEEKEND BEFORE MOVING TO OUR SOUTH ON MONDAY. A WEAKENING COLD FRONT SHOULD MOVE THROUGH THE MIDDLE ATLANTIC STATES AROUND WEDNESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE WATER VAPOR IMAGERY SHOWS AN UPPER-LEVEL LOW GRADUALLY WEAKENING OVER VIRGINIA AS IT TRACKS EASTWARD. AN UPPER AIR ANALYSIS REVEALS A SUBTLE 250 MB JET STREAK ROUNDING THE BASE OF THIS FEATURE ALONG WITH A COUPLE OF SHORT WAVES. THE ACTUAL SHORT WAVES ARE SHIFTING NORTHEAST OF OUR CWA, HOWEVER DEEP MOISTURE, AREAS OF MOISTURE CONVERGENCE, AND A PRE-FRONTAL TROUGH ARE PRODUCING POCKETS OF SHOWERS AND THUNDERSTORMS. GIVEN PW VALUES NEAR 2 INCHES, LOCALLY VERY HEAVY RAIN HAS BEEN REPORTED WITH THE STRONGER CORES WITH EVEN SOME FLOODING. THE MAIN BAND OF CONVECTION HAS ORGANIZED FROM NORTHEASTERN NEW JERSEY AND INTO SOUTHEASTERN PENNSYLVANIA, WHICH LOOKS TO BE VERY CLOSE TO THE PRE-FRONTAL TROUGH. THE WATER VAPOR IMAGERY SHOWS A DRIER SLOT OF MID LEVEL AIR WORKING EASTWARD FROM SOUTH-CENTRAL PENNSYLVANIA TO EASTERN VIRGINIA. THERE IS SOME ADDITIONAL CONVECTION DEVELOPING AT TIMES WITH THIS, THEREFORE SOME ACTIVITY IS EXPECTED TO PERSIST. THERE MAY ACTUALLY BE A DOWNWARD TREND THOUGH THIS AFTERNOON WITH THE CONVECTION AS THE UPPER-LEVEL LOW SHIFTS EAST AND LESS LARGE SCALE MAY OCCUR FOR AWHILE. A FEW ONGOING THUNDERSTORMS COULD BE LOCALLY STRONG AT TIMES, HOWEVER THE LACK OF STEEPER MID LEVEL LAPSE RATES, STRONGER LOW- LEVEL FLOW AND VERTICAL SHEAR SHOULD KEEP THE SEVERE THUNDERSTORM THREAT ON THE RATHER LOW SIDE. AN UPDATE WAS SENT TO ADJUST THE HOURLY GRIDS BASED ON THE LATEST OBSERVATIONS, THEN SOME BLENDING IN OF THE LAMP/LAV GUIDANCE WAS USED TO ASSIST WITH THE TRENDS. THE POPS WERE ALSO ADJUSTED SOME BASED ON RADAR TRENDS. NO CHANGES WERE MADE TO THE HIGH TEMPERATURES ATTM, HOWEVER IF MORE CLOUDS HANG ON LONGER THESE MAY BE A BIT TO HIGH. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/... THE COLD FRONT WILL MOVE INTO PENNSYLVANIA THIS EVENING AND THEN INTO OUR AREA BY LATE TONIGHT. THE FRONT WILL BE SLOW MOVING AND IS NOT EXPECTED TO MOVE OFFSHORE UNTIL FRIDAY MORNING. IN ADVANCE OF THE FRONT, WE WILL HAVE ONGOING SCATTERED SHOWERS AND THUNDERSTORMS. THIS ACTIVITY WILL DIMINISH IN COVERAGE FROM WEST TO EAST AS THE FRONT MOVES THROUGH. LOW TEMPERATURES WERE A BLEND OF THE GFS/NAM MOS. CLOUDS WILL BE AROUND ALL NIGHT AND WILL KEEP THE TEMPERATURES WARMER THAN NORMAL FOR LATE AUGUST. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... THE GFS INITIALIZATION LOOKED BETTER THAN THE WRF-NMMB AT 500MB AND 850MB. THE LATTER LOOKED BETTER OVER THE LOCAL AREA AT 925MB, BUT UPWIND THE GFS LOOKED BETTER. THE GFS WAS PART OF WPC'S PREFERENCE AND THUS WAS GIVEN MORE WEIGHT THAN AVERAGE THROUGH THE LONG TERM. THAT BEING SAID, THE MODEL SPREAD TOWARD THE END OF THE LONG TERM REMAINS PRETTY LARGE AND WE WENT MORE ALONG THE LINES OF PRESERVING CONTINUITY UNTIL A MORE CONVERGENT SOLUTION EVOLVES. FOR THE START OF THE LONG TERM FRIDAY ITS A RACE BETWEEN TOO MUCH DRY AIR MAKING IT IMPOSSIBLE FOR CONVECTION AND ANY RESIDUAL LIFT FROM THE SAGGING SOUTHWARD FRONT. THE GFS WAS SLIGHTLY SLOWER THAN ITS PRECEDING SOUNDING RUN. BUT ALL OF THE FORECAST SOUNDINGS ARE EITHER CAPPED OR WAY TOO DRY TO SUPPORT CONVECTION NORTH. WE DID SHAVE BACK THE MENTION OF PCPN IN OUR CWA AND POPS ARE PRETTY CLOSE TO SPC'S SWODY2 GENERAL THUNDER. DID NOT WANT TO REMOVE POPS COMPLETELY AS SREF FCST CAPE AS WELL AS GFS FCST MLYR CAPE STILL WOULD SUPPORT A CHANCE SOUTH. GIVEN THAT THERE IS WEST OR NORTHWEST FLOW AND A FCST DECREASE OF THETA E WE KEPT POPS PRETTY LOW. THE POSITIONING OF THE JET LOOKS GOOD, BUT ONE STILL NEEDS MOISTURE TO BE LIFTED WHICH MAY BE THE ONE BIG MISSING INGREDIENT. THE KATABATIC FLOW SHOULD HELP MAXIMIZE MAX TEMP POTENTIAL AND WE WENT TOWARD THE WARMER NAM MOS. WE SUPPOSE IF THE JET DEVELOPS MORE CIRRUS THAN ANTICIPATED WE MIGHT BE TOO EXUBERANT WITH THE MAX TEMPS. A CLEAR NIGHT IS EXPECTED ON FRIDAY NIGHT. THERE SHOULD BE TOO MUCH OF AN INITIAL GRADIENT FOR AN IDEAL RADIATIONAL COOLING NIGHT. THE TRAJECTORY AROUND THE SURFACE HIGH ALSO CASTS SOME DOUBT FOR THE EASTERN PART OF OUR CWA. THUS WE WERE MORE BULLISH ABOUT MINIMUM TEMPS NORTHWEST OF I95 THAN SOUTHEAST. WE ARE SLIGHTLY LESS CONFIDENT ABOUT THE AMOUNT OF SUNSHINE ON SATURDAY VS SUNDAY AS THE FLOW AROUND THE SURFACE HIGH IS STRONGER ONSHORE SATURDAY THAN SUNDAY WHEN IT BECOMES VERY LIGHT. RIGHT NOW THE GFS FCST MOISTURE IS EXTREMELY LOW EVEN WITH THE OCEANIC TRAJECTORY. THE COUPLE OF HUNDREDTHS THE MODEL MANUFACTURES SEEMS TIED TO DEW POINTS WHICH SHOULD VERIFY TOO HIGH. EITHER WAY TEMPERATURES SHOULD AVERAGE AT OR LOWER THAN NORMAL WITH LOW HUMIDITY LEVELS BOTH DAYS. THE SUNDAY MORNING MINS FOLLOW THE MORE TRADITIONAL RADIATIONAL COOLING PATTERN IN NON URBAN AREAS WITH MINS IN INTERIOR DELMARVA LOWER THAN PHL AND THE PINE BARRENS COMPARABLE TO OUTLYING AREAS NW OF I95. THEN WE WILL START THE AIR MASS MODIFICATION PROCESS ON MONDAY. THE 00Z MODEL SUITE WAS SLOWER IN BRINGING BACK SUFFICIENT MOISTURE FOR PCPN, SO WE REMOVED OUR LOW CHANCES FOR MONDAY. THEN THE REST OF THE LONG TERM WE KEPT CLOSE TO CONTINUITY. THE MODELING TREND HAS BEEN LEANING AWAY FROM THE HEAT RIDGE MAKING IT OUT OF THE CENTRAL MISSISSIPPI AND LOWER OHIO VALLEYS. THIS WOULD LEAVE OUR CWA IN THE RING OF FIRE AROUND THIS SYSTEM WITH FRONTAL BOUNDARIES TRYING TO WORK THEIR WAY THROUGH OUR CWA. WHILE WE SHOULD GET WARMER AND MORE HUMID, THE CURRENT MODELING TREND MIGHT PREVENT MOST OF US FROM REACHING 90F AND REMAINING IN THAT RING WILL GIVE US SHOWER AND THUNDERSTORM CHANCES BOTH TUESDAY AND WEDNESDAY. && .AVIATION /15Z THURSDAY THROUGH MONDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. REST OF TODAY...LINGERING MVFR CEILINGS AROUND ARE ANTICIPATED TO IMPROVE TO VFR INTO THE EARLY AFTERNOON. THEREFORE A TREND TO MOSTLY VFR, HOWEVER A COLD FRONT WILL GRADUALLY APPROACH FROM THE WEST WITH SOME ADDITIONAL SHOWERS AND THUNDERSTORMS. A BAND OF CONVECTION FROM NORTHERN NEW JERSEY TO EASTERN PENNSYLVANIA WILL SHIFT EASTWARD THROUGH THE EARLY TO MID AFTERNOON HOURS. THERE SHOULD BE SOME ADDITIONAL DEVELOPMENT, HOWEVER A DOWNWARD TREND MAY OCCUR FOR AWHILE BEHIND THIS INITIAL CONVECTION. ANY SHOWERS AND THUNDERSTORMS WILL GREATLY REDUCE THE VISIBILITIES DURING DOWNPOURS. WE CONTINUE TO CARRY A TEMPO GROUP AT SEVERAL OF THE TERMINALS TO INDICATE WHEN THE BETTER CHANCE OF CONVECTION WILL OCCUR. AMENDMENTS WILL BE ISSUED TO ADJUST THE TIMING, ESPECIALLY BASED ON RADAR TRENDS. SOUTHWESTERLY WINDS GENERALLY NEAR 10 KNOTS. TONIGHT...VFR OVERALL, HOWEVER LOCAL MVFR/IFR POSSIBLE WITH SOME LINGERING SHOWERS AND THUNDERSTORMS. THE COLD FRONT WILL ARRIVE LATER, AND DUE TO THE TIMING AT NIGHT THERE MAY NOT BE A LOT OF CONVECTION WITH IT. WEST-SOUTHWEST WINDS 5-10 KNOTS, BECOMING NORTHWEST LATE. OUTLOOK... FRIDAY...MVFR CONDITIONS POSSIBLE EARLY ALL AREAS AND LOCALLY SOUTHEAST IN ANY LEFTOVER SHOWERS OR THUNDERSTORMS. FRIDAY NIGHT THROUGH MONDAY...PREDOMINATELY VFR CONDITIONS. SOME MORNING FOG POSSIBLE SUNDAY AND MONDAY AT MORE RURAL AIRPORTS. MORNING VISIBLE SATELLITE PHOTOS WILL LIKELY SHOW FOG WITHIN SOME OF THE LARGER RIVER VALLEYS. && .MARINE... SUB-ADVISORY CONDITIONS WILL CONTINUE ACROSS THE AREA WATERS. THE HIGH HAS SETTLED TO THE SOUTHEAST OF THE REGION AND THE AREA WATERS REMAIN FAIRLY CALM. SEAS ARE AROUND 2 FEET ON THE OCEAN AND 1 TO 2 FEET IN THE DELAWARE BAY. WINDS WILL BE OUT OF A SOUTHERLY DIRECTION WITH SPEEDS AROUND 10 KNOTS. WINDS WILL START TO TURN MORE TO THE WEST...THEN NORTHWEST AS A COLD FRONT APPROACHES AND THEN CROSSES THE WATERS LATE TONIGHT INTO FRIDAY MORNING. SHOWERS AND THUNDERSTORMS WILL BE AROUND THE REGION THROUGH THE DAY WHICH MAY CAUSE LOCALLY HIGHER SEAS AND WIND GUSTS. OUTLOOK... SUB SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE OUTLOOK PERIOD. THE LOWEST CONFIDENCE ABOUT THIS OUTLOOK IS ON CALENDAR DAY SATURDAY AS THERE SHOULD BE AN ONSHORE FLOW BEFORE THE HIGH PRESSURE SYSTEM BUILDS IN DEEPER INTO OUR MARINE AREA. BOTH WINDS AND SEAS MIGHT COME CLOSE TO ADVISORY CRITERIA SATURDAY ON THE OCEAN. AFTER THAT AS THE HIGH PRESSURE SYSTEM SETTLES SOUTHWARD ON SUNDAY INTO MONDAY, THERE IS GREATER CONFIDENCE ABOUT REMAINING BELOW SMALL CRAFT ADVISORY CONDITIONS. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...GIGI/NIERENBERG NEAR TERM...GORSE SHORT TERM...MEOLA LONG TERM...GIGI AVIATION...GIGI/GORSE/MEOLA MARINE...GIGI/MEOLA
Hazardous weather outlook, Aug 22, 3:50 AM EDT, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 350 AM EDT THU AUG 22 2013 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-230800- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 350 AM EDT THU AUG 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-230800- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 350 AM EDT THU AUG 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 22, 11:27 AM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1127 AM EDT THU AUG 22 2013
NJZ009-010-PAZ103>106-221730-
EASTERN MONTGOMERY PA-HUNTERDON NJ-LOWER BUCKS PA-SOMERSET NJ-
UPPER BUCKS PA-WESTERN MONTGOMERY PA-
1127 AM EDT THU AUG 22 2013
...STRONG THUNDERSTORMS WILL AFFECT BUCKS...HUNTERDON...NORTHERN
MONTGOMERY AND SOMERSET COUNTIES...
AN AREA OF DEVELOPING SHOWERS AND THUNDERSTORMS COVERED PORTIONS OF
BUCKS...HUNTERDON...MONTGOMERY AND SOMERSET COUNTIES AT 1120 AM EDT.
THE STORMS WERE GENERALLY MOVING EAST AT 15 MPH.
VERY HEAVY RAIN WILL FALL FROM THE STRONGER THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
LAT...LON 4040 7474 4042 7474 4042 7480 4038 7481
4037 7487 4035 7486 4034 7494 4030 7488
4015 7507 4015 7553 4020 7555 4019 7557
4024 7560 4024 7563 4066 7502 4068 7453
4065 7451 4067 7446 4067 7440
FORECASTER: AMCLocal storm report, Aug 22, 11:28 AM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1128 AM EDT THU AUG 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 AM FLASH FLOOD OLDWICK 40.67N 74.75W
08/22/2013 HUNTERDON NJ EMERGENCY MNGR
CAR IN FLOOD WATER ON MCCAN MILL ROAD..PEOPLE TRAPPED
IN...RESCUE UNITS ARE RESPONDING.
&&
CORRECTED EVENT
EVENT NUMBER PHI1300388
BUNKERLocal storm report, Aug 22, 12:32 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1232 PM EDT THU AUG 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 AM FLASH FLOOD OLDWICK 40.67N 74.75W
08/22/2013 HUNTERDON NJ EMERGENCY MNGR
CAR IN FLOOD WATER ON MCCAN MILL ROAD.....FLOODING ALSO
ON STATE HIGHWAY 22 NEAR REDDINGTON
&&
CORRECTED REMARKS
EVENT NUMBER PHI1300388
BUNKERLocal storm report, Aug 22, 1:03 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
103 PM EDT THU AUG 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 AM LIGHTNING MENDHAM TWP 40.80N 74.57W
08/22/2013 MORRIS NJ EMERGENCY MNGR
HOUSE STRIKE
&&
EVENT NUMBER PHI1300389
BUNKERLocal storm report, Aug 22, 1:11 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
111 PM EDT THU AUG 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM FLOOD EAST BRUNSWICK 40.43N 74.42W
08/22/2013 MIDDLESEX NJ EMERGENCY MNGR
NUMBEROUS BRIDGES ARE BEING FLOODED..TRAFFIC AT
STANDSTILL..
&&
EVENT NUMBER PHI1300390
BUNKERSpecial weather statement, Aug 22, 1:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
139 PM EDT THU AUG 22 2013
NJZ013-014-221900-
EASTERN MONMOUTH NJ-WESTERN MONMOUTH NJ-
139 PM EDT THU AUG 22 2013
...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN MONMOUTH COUNTY...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF MONMOUTH COUNTY
AT 135 PM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY MOVING EAST AT
15 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STRONG
THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
LAT...LON 4027 7399 4032 7435 4040 7426 4043 7425
4046 7422 4047 7414 4042 7401 4044 7400
4048 7403 4048 7401 4046 7399 4045 7396
4032 7396
NIERENBERGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 7:24 AM EDT | Special Weather Statement | PHI | Mercer, Middlesex, Somerset | 66 min |
| Aug 22, 7:48 AM EDT | Areal Flood Advisory | PHI | Burlington, Mercer | 117 min |
| Aug 22, 8:28 AM EDT | Special Weather Statement | PHI | Middlesex, Somerset | 62 min |
| Aug 22, 8:59 AM EDT | Areal Flood Advisory | PHI | Hunterdon, Morris, Somerset | 2 hr |
| Aug 22, 10:10 AM EDT | Flash Flood Warning | PHI | Hunterdon, Morris, Somerset | 5 hr |
| Aug 22, 11:27 AM EDT | Special Weather Statement | PHI | Hunterdon, Somerset | 2 hr |
| Aug 22, 12:18 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Mercer, Somerset | 4 hr |
| Aug 22, 12:37 PM EDT | Areal Flood Advisory | PHI | Mercer, Middlesex, Somerset | 4 hr |
| Aug 22, 1:20 PM EDT | Flash Flood Warning | PHI | Mercer, Middlesex, Somerset | 4 hr |
| Aug 22, 1:28 PM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Mercer | 4 hr |
| Aug 22, 1:41 PM EDT | Areal Flood Advisory | PHI | Middlesex, Monmouth | 4 hr |
| Aug 22, 2:06 PM EDT | Areal Flood Advisory | PHI | Burlington, Mercer, Monmouth, Ocean | 4 hr |
| Aug 22, 3:03 PM EDT | Areal Flood Warning | PHI | Hunterdon, Somerset | 8 hr |
| Aug 22, 3:23 PM EDT | Special Weather Statement | PHI | Camden, Gloucester | 97 min |
| Aug 22, 3:46 PM EDT | Special Weather Statement | PHI | Camden, Gloucester | 89 min |
| Aug 22, 3:47 PM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Gloucester, Salem | 4 hr |
| Aug 22, 4:26 PM EDT | Special Weather Statement | PHI | Atlantic | 94 min |
| Aug 22, 4:42 PM EDT | Special Marine Warning | PHI | 93 min | |
| Aug 22, 5:16 PM EDT | Special Weather Statement | PHI | Warren | 89 min |
| Aug 22, 6:43 PM EDT | Special Weather Statement | PHI | Cape May | 92 min |
| Aug 22, 6:53 PM EDT | Special Marine Warning | PHI | 97 min | |
| Aug 22, 5:47 AM EDT | Special Weather Statement | PHI | Monroe | 88 min |
| Aug 22, 4:33 PM EDT | Special Weather Statement | PHI | Carbon, Lehigh, Northampton | 57 min |
| Aug 22, 12:05 AM EDT | Special Weather Statement | PHI | Sussex | 115 min |
| Aug 22, 1:22 AM EDT | Special Weather Statement | PHI | Sussex | 113 min |
| Aug 22, 8:32 AM EDT | Special Weather Statement | PHI | Sussex | 58 min |
| Aug 22, 5:19 PM EDT | Special Weather Statement | PHI | Kent | 86 min |
| Aug 22, 4:32 PM EDT | Special Weather Statement | PHI | Caroline, Queen Anne's | 88 min |
| Aug 22, 4:34 PM EDT | Special Weather Statement | PHI | Kent | 56 min |
Nearby
Special Weather Statements in New Jersey, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.